Thunderstorm Wind, Wichita
- When
- July 5, 1:52 AM CST
- Where
- Wichita County, 1.8 mi SW of Wichita Falls
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.890, -98.510
Tree branches were snapped.
With a stationary boundary in the area, storms began to form across southwest Oklahoma and western north Texas in the hours just after midnight on the 5th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
With a stationary boundary in the area, storms began to form across southwest Oklahoma and western north Texas in the hours just after midnight on the 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 5, 12:59 AM CST, 53 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 159 AM CDT Wed Jul 5 2017 .DISCUSSION... Heavy rainfall/flooding and severe thunderstorm potential mainly over southern Oklahoma and western north Texas early this morning are the main concerns. Early this morning (before 9 am), thunderstorms are expected grow upscale and become clusters and/or lines as they move south/southeast across southern Oklahoma and western north Texas. Very heavy rainfall with rainfall rates 2-5"/hr with some flash flooding appears to be the main hazard with storms (precipitable water values 1.5-2.1" which is in the 75-99th percentile for this time of year). Some severe storms with damaging winds of 60-70 mph as the main hazard are expected as well, especially as storms develop low level cold pools. Hail potential is lower due to high wet bulb zero heights (generally 12-14 kft AGL), though a few reports of quarter or half dollar size hail may occur as well. Increased rain chances early this morning south a Cheyenne to Chickasha to Atoka line to account for storms. North of this line, including Oklahoma City, chances for storms appear to be quite low where the air is slightly drier and more stable. After 9 am today, rain/storm chances appear to be quite low due to increasing mid level heights and resulting weak subsidence. Kept 20% chances south of a Cheyenne to Chickasha to Seminole line where slightly deeper moisture is forecast (precipitable water values generally 1.3-2" according to the latest RAP13 model runs). Think storms early this morning will stabilize the air considerably across southern Oklahoma and north Texas. If a few storms could form this afternoon and early this evening, locally heavy rainfall and gusty winds would be possible. Model guidance highs seemed reasonable with highs mainly in the upper 80s and lower 90s today with some afternoon sunshine. Tonight, rain chances will remain very low. Still kept 20% for rain/storms over southern Oklahoma and north Texas where deeper moisture may linger, though increased capping may not allow for storm formation. Clearing skies and abundant low level moisture may allow for patchy fog formation. Did not mention fog due to low confidence of occurrence. Thursday and Friday, appear to be rainfree, humid, and hotter across Oklahoma and north Texas. There is a very small chance, too low to mention, that a weakening complex of storms moves into northern Oklahoma from the north on Friday. Heat indices may approach 105 degrees if surface dewpoints stay up in the mid to upper 70s, which is possible as latest models may be underestimating surface dewpoints. Saturday through Tuesday, hot and mainly rainfree conditions are expected due some mid/upper level ridging. Most models have been depicting lower rain/storm chances Saturday and Sunday. MBS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 88 68 92 69 / 30 10 0 0 Hobart OK 90 68 94 70 / 30 10 0 0 Wichita Falls TX 88 70 93 72 / 50 20 10 0 Gage OK 90 65 95 67 / 10 0 0 0 Ponca City OK 88 65 92 70 / 10 10 0 0 Durant OK 87 70 92 71 / 60 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/17
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 226 AM CDT Wed Jul 5 2017 OKZ004>048-050>052-TXZ083>090-060730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 226 AM CDT Wed Jul 5 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Now through 9 am This Morning... .Thunderstorms... There is a Marginal Risk of severe thunderstorms across southern Oklahoma and western north Texas before 9 am this morning, generally south of a line from Erick to Lawton to Pauls Valley to Coalgate. Wind gusts of 70 mph, hail up to the size of hail to half dollars, and torrential rainfall are the primary hazards. .Heavy rainfall... Heavy rainfall may lead to areas of flooding across southern Oklahoma and western north Texas early this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... After 9 am this morning, chances for severe thunderstorms appear to be very low through early next week. Low chances for thunderstorms are forecast Wednesday afternoon and night across southern Oklahoma and western north Texas. Thunderstorms may be possible Saturday and Sunday across mainly northeastern Oklahoma, then again Monday and Tuesday across southeastern Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
200 AM CDT WED JUL 5 2017
OKZ040-050730-
Garvin OK-
200 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garvin County Until
230 AM CDT...
AT 157 AM CDT, a strong thunderstorm was located 4 miles west of
Antioch, moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Maysville, Elmore City, Foster, Antioch and Whitebead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3460 9755 3478 9759 3486 9735 3485 9731
3461 9724
TIME...MOT...LOC 0657Z 257DEG 10KT 3471 9749
MAHALEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
216 AM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND GST 4 S TIPTON 34.44N 99.14W
07/05/2017 M73 MPH TILLMAN OK MESONET
&&
CMSPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
219 AM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND GST 3 W GRANDFIELD 34.23N 98.74W
07/05/2017 M73.00 MPH TILLMAN OK MESONET
&&
CMSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
220 AM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND GST 3 W GRANDFIELD 34.23N 98.74W
07/05/2017 M66 MPH TILLMAN OK MESONET
&&
CMSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
228 AM CDT WED JUL 5 2017
OKZ027-039>041-046-050800-
Grady OK-Stephens OK-Carter OK-Garvin OK-Murray OK-
228 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Grady...Stephens...
northwestern Carter...Garvin and north central Murray Counties Until
300 AM CDT...
AT 225 AM CDT, strong thunderstorms were along a line extending from
near Maysville to 4 miles southwest of Duncan, moving east at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Duncan, Pauls Valley, Lindsay, Wynnewood, Comanche, Stratford,
Maysville, Bray, Elmore City, Velma, Paoli, Katie, Foster, Antioch,
Empire City, Pernell, Cox City, Whitebead and Erin Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3448 9814 3468 9786 3485 9768 3486 9739
3485 9693 3461 9693 3450 9747 3429 9793
3429 9796
TIME...MOT...LOC 0725Z 279DEG 13KT 3480 9739 3447 9802
MAHALESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
244 AM CDT WED JUL 5 2017
OKZ042-043-050815-
Coal OK-Pontotoc OK-
244 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR west central Coal and
southeastern Pontotoc Counties Until 315 AM CDT...
AT 241 AM CDT, a strong thunderstorm was located 5 miles south of
Stonewall, moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Stonewall, Tupelo, Centrahoma and Jesse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3452 9664 3466 9663 3468 9629 3458 9625
3450 9630
TIME...MOT...LOC 0741Z 269DEG 26KT 3458 9654
MAHALEThe national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
Tree branches were snapped.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 715925, 715926, 715927.